We report and describe an autopsy case of a man dead for rupture of cerebral artery aneurysm with subsequent subarachnoid hemorrhage after sexual intercourse. Toxicologic analysis demonstrated that he had consumed sildenafil (Viagra). Although subarachnoid hemorrhage has been reported to be associated with sexual intercourse, it is not among the known adverse effects of sildenafil. However, sildenafil has been found to interact with vascular physiology via multiple mechanisms and in most of the vascular districts of the human body. This case provides an example of a very rare association between this drug and a fatal pathologic event and deserves to be added to the existing clinical knowledge about sildenafil and the pathophysiology of the events involved. This knowledge may be helpful in orienting further investigation into the mechanisms of action of sildenafil and their clinical implications.
Scheda prodotto non validato
Attenzione! I dati visualizzati non sono stati sottoposti a validazione da parte dell'ateneo
|Titolo:||Subarachnoid hemorrhage during sexual activity after sildanafil intake: An accidental association?|
|Data di pubblicazione:||2011|
|Tipologia:||1.1 Articolo in rivista|